Alert archive / Virginia / Wind Advisories in 2006

Wind Advisory 7, NWS Blacksburg, VA

March 13, 200627 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina

NWS Blacksburg, VA issued this wind advisory at Mar 13, 2006, 2:38 PM EST for 27 counties in Virginia; Alleghany County, Ashe County, Watauga County, North Carolina. It took effect at Mar 14, 2006, 4:00 AM EST. It was in force for 35 hr.

The area

The counties it named.

The facts

Issued
Mar 13, 2006, 2:38 PM EST (19:38 UTC)
In effect from
Mar 14, 2006, 4:00 AM EST
Expired
Mar 15, 2006, 3:29 PM EST
In force
35 hr
Issued by
NWS Blacksburg, VA
All 30 counties

Alleghany County, NC, Ashe County, NC, Watauga County, NC, Alleghany County, VA, Amherst County, VA, Bath County, VA, Bedford County, VA, Bland County, VA, Botetourt County, VA, Carroll County, VA, City of Buena Vista, VA, City of Covington, VA, City of Galax, VA, City of Lexington, VA, City of Radford, VA, City of Roanoke, VA, City of Salem, VA, Craig County, VA, Floyd County, VA, Franklin County, VA, Giles County, VA, Grayson County, VA, Montgomery County, VA, Patrick County, VA, Pulaski County, VA, Roanoke County, VA, Rockbridge County, VA, Smyth County, VA, Tazewell County, VA, Wythe County, VA

The radar

The Roanoke radar (KFCX), 20 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 7.6 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 115 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1088 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
115 m²/s²
0-3 km storm-relative helicity
129 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KRNK 131938
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
238 PM EST MON MAR 13 2006

...STRONG WINDS TUESDAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION TONIGHT AND TUESDAY.
STRONG WINDS ARE EXPECTED ALONG AND BEHIND THE COLD FRONT.

NCZ001-002-018-VAZ007-009>020-022>024-140345-
/O.NEW.KRNK.WI.Y.0007.060314T0900Z-060314T2300Z/
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON
238 PM EST MON MAR 13 2006

...WIND ADVISORY IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY. 

EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH TUESDAY WITH
GUSTS UP TO 50 MPH.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

07
9 follow-up statements
000 
WWUS71 KRNK 140239 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
939 PM EST MON MAR 13 2006

...STRONG WINDS TUESDAY...

.A COLD FRONT WILL MOVE THROUGH THE REGION OVERNIGHT INTO EARLY TUESDAY.
STRONG WESTERLY WINDS ARE EXPECTED TO DEVELOP BEHIND THE COLD
FRONT LATE TONIGHT THROUGH TUESDAY.

NCZ001-002-018-VAZ007-009>020-022>024-141045-
/O.CON.KRNK.WI.Y.0007.060314T0900Z-060314T2300Z/
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON
939 PM EST MON MAR 13 2006

...WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST
TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 AM TO 6 PM EST TUESDAY. 

EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH LATE TONIGHT AND TUESDAY
WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KRNK 141002
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
502 AM EST TUE MAR 14 2006

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT IS MOVING ACROSS THE REGION TODAY WITH
STRONG WESTERLY WINDS DEVELOPING BEHIND THE FRONT AND PERSISTING THROUGH
THIS EVENING.

NCZ001-002-018-VAZ007-009>020-022>024-141800-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-060314T2300Z/
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON
502 AM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THIS MORNING AND
THROUGHOUT THE DAY WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE
HIGHER RIDGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KRNK 141659
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
1159 AM EST TUE MAR 14 2006

...STRONG WINDS EXPECTED TODAY...

.A STRONG COLD FRONT MOVED ACROSS THE REGION EARLY THIS MORNING. 
STRONG NORTHWEST WINDS HAVE DEVELOPED IN ITS WAKE AND WILL PERSIST
THROUGH
THIS EVENING.

NCZ001-002-018-VAZ007-009>020-022>024-142300-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-060314T2300Z/
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON
1159 AM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. 

EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THROUGHOUT THE DAY
WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$

RA
000 
WWUS71 KRNK 142147
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EST TUE MAR 14 2006

...STRONG WINDS EXPECTED TODAY...

.STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA OVERNIGHT.

NCZ001-002-018-VAZ007-009>020-022>024-150600-
/O.EXT.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON
447 PM EST TUE MAR 14 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...


EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH MUCH OF THE NIGHT WITH
GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
RA
RA
000 
WWUS71 KRNK 142148 CCA
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
ISSUED BY NATIONAL WEATHER SERVICE RALEIGH NC
447 PM EST TUE MAR 14 2006

...STRONG WINDS WILL CONTINUE TONIGHT...

.STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA OVERNIGHT.

NCZ001-002-018-VAZ007-009>020-022>024-150600-
/O.EXT.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON
447 PM EST TUE MAR 14 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...


EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH MUCH OF THE NIGHT WITH
GUSTS UP TO 40 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES.


A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
RA
RA
000 
WWUS71 KRNK 142340 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
640 PM EST TUE MAR 14 2006

...STRONG WINDS WILL CONTINUE TONIGHT...

.STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA OVERNIGHT.

NCZ001-002-018-VAZ007-009>020-022>024-150900-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
TAZEWELL...MARION...BLAND...PEARISBURG...WYTHEVILLE...PULASKI...
RADFORD...BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...
NEW CASTLE...CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...
LEXINGTON
640 PM EST TUE MAR 14 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST WEDNESDAY. 

EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH MUCH OF THE NIGHT
WITH GUSTS UP TO 50 MPH...ESPECIALLY ACROSS THE HIGHER RIDGES.

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH ARE
POSSIBLE WITH GUSTS AS HIGH AS 57 MPH. WINDS THIS STRONG CAN MAKE
DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE
EXTRA CAUTION.

$$
000 
WWUS71 KRNK 150848
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
348 AM EST WED MAR 15 2006

...STRONG WINDS WILL CONTINUE TODAY...

.STRONG NORTHWEST WINDS WILL PERSISTS ACROSS THE AREA TODAY...AS
ANOTHER UPPER LEVEL DISTURBANCE MOVES ACROSS THE CENTRAL
APPALACHIANS INTO THE MID ATLANTIC STATES.

VAZ007-009-151000-
/O.CAN.KRNK.WI.Y.0007.000000T0000Z-060315T1100Z/
TAZEWELL-SMYTH-
INCLUDING THE CITIES OF...TAZEWELL...MARION
348 AM EST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELLED THE WIND
ADVISORY. 

$$

VAZ032>035-151700-
/O.EXB.KRNK.WI.Y.0007.060315T0900Z-060315T2100Z/
PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...STUART...ROCKY MOUNT...BEDFORD...
AMHERST
348 AM EST WED MAR 15 2006

...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON. 

EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THROUGH TODAY. GUSTS
UP TO 50 MPH WILL OCCUR...ESPECIALLY CLOSER TO THE BLUE RIDGE.

A WIND ADVISORY MEANS WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LOOSE LAWN FURNITURE AND TRASH CANS CAN ALSO BE EASILY
BLOWN AROUND IN THESE WINDS.

$$

NCZ001-002-018-VAZ010>020-022>024-151700-
/O.EXT.KRNK.WI.Y.0007.060315T0900Z-060315T2100Z/
ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON
348 AM EST WED MAR 15 2006

...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

EXPECT WEST TO NORTHWEST WINDS OF 20 TO 30 MPH THROUGH TODAY. GUSTS
UP TO 50 TO 55 MPH WILL OCCUR...ESPECIALLY ACROSS THE HIGHER
RIDGES...AND THROUGH MOUNTAIN PASSES.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LOOSE LAWN FURNITURE AND TRASH CANS CAN ALSO BE EASILY
BLOWN AROUND IN THESE WINDS.

$$

05
000 
WWUS71 KRNK 151624
NPWRNK

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BLACKSBURG VA
1124 AM EST WED MAR 15 2006

...STRONG WINDS WILL CONTINUE THIS AFTERNOON...

.STRONG WEST TO NORTHWEST WINDS WILL PERSIST ACROSS THE AREA
THIS AFTERNOON IN THE WAKE OF AN UPPER LEVEL DISTURBANCE MOVING
OFF THE VIRGINIA COAST. 

NCZ001-002-018-VAZ010>020-022>024-032>035-152100-
/O.CON.KRNK.WI.Y.0007.000000T0000Z-060315T2100Z/
ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST
1124 AM EST WED MAR 15 2006

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS
AFTERNOON...

WEST TO NORTHWEST WINDS OF 20 TO 35 MPH CAN BE EXPECTED THROUGH
MID AFTERNOON...WITH GUSTS OF 45 TO 55 MPH...ESPECIALLY IN THE
HIGHER ELEVATIONS ALONG THE BLUE RIDGE. THE WINDS WILL BEGIN
DIMINISHING BETWEEN 2:00 AND 4:00 PM.

A WIND ADVISORY MEANS THAT WINDS THIS STRONG CAN MAKE DRIVING
DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA
CAUTION. LOOSE LAWN FURNITURE AND TRASH CANS CAN ALSO BE EASILY
BLOWN AROUND IN THESE WINDS.

$$
JJ
000 
WWUS71 KRNK 152029 AAA
NPWRNK

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
256 PM EST WED MAR 15 2006

...WINDS TO FINALLY DIMINISH LATE THIS AFTERNOON...


NCZ001-002-018-VAZ010>020-022>024-032>035-152100-
/O.CAN.KRNK.WI.Y.0007.000000T0000Z-060315T2100Z/
ASHE-ALLEGHANY-WATAUGA-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-
GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-
INCLUDING THE CITIES OF...WEST JEFFERSON...SPARTA...BOONE...
BLAND...PEARISBURG...WYTHEVILLE...PULASKI...RADFORD...
BLACKSBURG...INDEPENDENCE...GALAX...FLOYD...NEW CASTLE...
CLIFTON FORGE...HOT SPRINGS...SALEM...FINCASTLE...LEXINGTON...
STUART...ROCKY MOUNT...BEDFORD...AMHERST
256 PM EST WED MAR 15 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS CANCELED THE WIND
ADVISORY. 

WESTERLY WINDS SHOULD CONTINUE TO DIMINISH THIS AFTERNOON. SOME
GUSTS TO 40 MPH WILL STILL BE POSSIBLE OVER THE NEXT HOUR OR TWO
BEFORE SPEEDS DROP OFF THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this wind advisory went out at Mar 13, 10:50 AM EST, 3 hours 48 minutes earlier.

Area forecast discussion, Mar 13, 10:50 AM EST, 3 hours 48 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1050 AM EST MON MAR 13 2006

.SHORT TERM /REST OF TODAY/...

WITH THE MORNING IVERSIONA BROKEN...TEMPERATURES HAVE JUMPED UP ALL
LOCATIONS INTO THE UPPER 60S TO LOWER 70S ALREADY. WITH QUITE A BIT
OF SUN EXPECTED IN THE PIEDMONT AREAS...MORNING SOUNDINGS INDICATE
HIGH TEMPS IN THE LOWER 80S LIKELY OUT THAT WAY. FURTHER WEST THERE
WILL BE INCREASING LOW LEVEL MOISTURE SO CLOUD COVER COULD AFFECT
THE HIGHS. I GENERALLY LEFT THE HIGH TEMPS THE SAME- RIASED A FEW
DEGREES IN SOME LOCATIONS. MAIN CONCERN IS THE POSSIBILITY OF ANY
CONVECTION DEVELOPING WELL AHEAD OF THE FRONT...WHICH WILL BE MOVING
THROUGH THE AREA OVERNIGHT. MODELS ARE INDICATING SOME WEAK LOW
LEVEL MOISTURE CONVERGENCE AND INSTABILITY THIS AFTERNOON IN THE
MTNS...SO I LEFT THE CHC POPS THAT WE HAD GOING THERE- THOUGH I DID
BACK OFF A LITTLE ON THEM. STILL LOOKS LIKE AN ORGANIZED LINE OF
CONVECTION MOVING INTO THE MTNS THIS EVENING...PROBABLY LATE THIS
EVENING...THEN SHIFTING EASTWARD OVERNIGHT. TSTMS SHOULD BE
WEAKENING AS THEY MOVE EAST AS THE AIRMASS STABILIZES...BUT WITH
DEWPOINTS IN THE UPPER 50S TO LOWER 60S CURRENT THINKING IS THAT THE
LOW LEVEL CONVERGENCE WILL BE ENOUGH TO KEEP THEM GOING AS THEY MOVE
ACROSS THE CWA. LOW LEVEL WIND FIELDS WILL BE STRONG ENOUGH TO
SUPPORT DAMAGING WINDS WITH ANY THUNDERSTORMS OVERNIGHT.

&&

.FIRE WEATHER...

RED FLAG WIND AND MINIMUM RELATIVE HUMIDITY CONDITIONS FORECAST FOR
OUR VA AND NC ZONES THUESDAY AFTERNOON. COORDINATED WITH NC DIV OF
NAT RESOURCES AND THEY REQUESTED A FIRE WEATHER WATCH. COORD WITH VA
AND THEY ARE LOOKING INTO FUEL MOISTURE CONDITIONS. A LOT DEPENDS ON
HOW MUCH QPF WE CAN GET WITH THE FROPA OVERNIGHT. RIGHT NOW JUST
LOOKING AT 0.25 INCH OR LESS...ESPECIALLY EAST OF THE MTNS.

&&

.PREV DISCUSSION...
 (ISSUED 633 AM EST MON MAR 13 2006)

AVIATION...
LOW LEVEL JET ON THE ORDER OF 30 TO 35 KTS COUPLED WITH VERY
LIGHT LOW LEVEL FLOW WILL CONTINUE LLWS UNTIL THE INVERSION BREAKS
BY AROUND 13-14Z. ANY REMAINING FOG/LOW CLOUDS SHOULD MIX OUT
QUICKLY THIS MORNING WITH VFR CONDITIONS AHEAD OF APPROACHING
FRONT TODAY. GUSTY SOUTHWEST WINDS WILL DEVELOP BY LATE MORNING
AND PERSIST MUCH OF THE TAF PERIOD. FRONT APPROACHES TONIGHT WITH
SHOWERS AND PERHAPS A FEW STORMS INTO KLWB AND KBLF BY AROUND
00Z...TAF SITES FARTHER SHOULD SEE SHOWERS AND STORMS BY AROUND 06Z.

PREV DISCUSSION...
 (ISSUED 414 AM EST MON MAR 13 2006)

SHORT TERM /TODAY/...
POCKETS OF FOG HAVE FORMED IN THE GREENBRIER VALLEY AND SOME OTHER
FAVORED LOCATIONS BUT DO NOT EXPECT WIDESPREAD DEVELOPMENT. THE
WARM FRONTAL BOUNDARY IS WELL TO THE NORTH ACROSS PA AND NEW ENGLAND
WITH MUCH MORE EXTENSIVE FOG. THE DEEP UPPER TROUGH THAT SPAWNED A
SEVERE WEATHER OUTBREAK ACROSS MUCH OF THE MID- MISSISSIPPI VALLEY
ON SUNDAY AND EARLY THIS MORNING WILL LIFT NORTHEAST ALONG WITH
VIGOROUS SURFACE LOW WHICH WILL TRACK INTO THE WESTERN GREAT LAKES.
TODAY SHOULD SEE A DECENT AMOUNT OF SUNSHINE FOR ANOTHER MAY DAY IN
MARCH.

LONG TERM /TONIGHT THROUGH SUNDAY/...
WIDESPREAD SEVERE ASSOCIATED WITH THIS SYSTEM WILL PUSH INTO THE
OH VALLEY TODAY. SEE SPC DAY 1 OUTLOOK FOR DETAILS ON EXPECTED
EVOLUTION. MODERATE RISK THRU 12Z TUE IS KEPT WEST OF THE FA AS
MAIN DYNAMICS REMAIN TO THE WEST. SLIGHT RISK FOR ABOUT THE WESTERN
HALF OF THE CWA AS DECENT INSTABILITY..SURFACE CONVERGENCE AND SHEAR
ALONG THE BOUNDARY SHOULD SUPPORT SOME STRONGER CELLS.

STRONG PRESSURE RISES AND SUBSIDENCE BEHIND THE FRONT WILL PRODUCE
VERY GUSTY WINDS ON TUE APPROACHING ADVISORY CRITERIA. COORDINATED
WITH RLX ON DECISION NOT TO ISSUE ADVISORY...BUT GUSTS OF 40 TO 50
KTS IN THE MOUNTAINS ARE CERTAINLY POSSIBLE AND DAY SHIFT WILL
LIKELY WANT TO REEVALUATE.

H8 TEMPERATURES ALSO FALL FROM 14-15C TODAY TO -2 TO -5C IN THE
WEST BY TUE AFTERNOON WHICH IS LIKELY TO FEEL A LOT COOLER THAN IT
WOULD HAVE A FEW WEEKS AGO.

FIRE WEATHER...
FIRE WEATHER CONCERNS INCREASE ON TUESDAY AFTER
THE FRONTAL PASSAGE. INCREASING WINDS AND FALLING RELATIVE
HUMIDITIES WILL COMBINE TO INCREASE THE FIRE WEATHER THREAT. THE
AMOUNT OF VEGETATIVE WETTING FROM THE INCOMING SYSTEM WILL BE A
CRITICAL FACTOR IN THE EVENTUAL FIRE POTENTIAL. VEGETATIVE LITTER
HAS TO BE GETTING VERY DRY AFTER 50 PERCENT OF NORMAL RAIN IN
FEBRUARY AND NEXT TO NOTHING THE FIRST TWO WEEKS OF MARCH.

HYDROLOGY...
QPF FROM THIS SYSTEM FORECAST BY HPC AND RFCS RANGES FROM ALMOST
50 INCHES IN THE FAR WESTERN BASINS TO AROUND .10 INCHES IN THE
FAR SOUTHEAST. THE PASSAGE OF THE FRONT AT A TIME OF LESSER
INSTABILITY MAY CUT DOWN AMOUNTS SOMEWHAT.

CLIMATE...
RECORD HIGHS MAY BE THREATENED AGAIN TODAY ESPECIALLY AT
BLUEFIELD AND BLACKSBURG WHERE MARCH 13 RECORDS ARE 77 AND 78
RESPECTIVELY. WITH A RECORD HIGH OF 91 AT DANVILLE HARD TO
IMAGINE IT BEING SERIOUSLY CHALLENGED.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...FIRE WEATHER WATCH FOR NCZ001>006-018>020 FROM NOON TUESDAY TO
     6 PM TUESDAY.
WV...NONE.
&&

JJ
Hazardous weather outlook, Mar 13, 12:54 PM EST, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE BLACKSBURG VA
1254 PM EST MON MAR 13 2006

NCZ001-002-018-VAZ007-009>020-022>024-WVZ042>045-141800-
ASHE-ALLEGHANY-WATAUGA-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-
MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG-BATH-ROANOKE-BOTETOURT-
ROCKBRIDGE-MERCER-SUMMERS-MONROE-GREENBRIER-
1254 PM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH
CAROLINA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS EVENING
AND OVERNIGHT. A COLD FRONT WILL MOVE ACROSS THE AREA LATE TONIGHT
ACCOMPANIED BY A LINE OF SHOWERS AND THUNDERSTORMS. THERE WILL BE
STRONG LOW LEVEL WINDS JUST A FEW THOUSAND FEET ABOVE GROUND AT
THE TIME THE SHOWERS AND THUNDERSTORMS MOVE THROUGH THE AREA. ANY
OF THE THUNDERSTORMS MAY TAP INTO THESE STRONG WINDS AND PRODUCE
SEVERE WIND GUSTS GREATER THAN 60 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE STRONG WINDS BEHIND THE FRONT TUESDAY...AND GUSTS
MAY REACH 50 MPH IN THE HIGH ELEVATIONS. IN COMBINATION WITH MUCH
LOWER RELATIVE HUMIDITY AND THE ALREADY DRY VEGETATIVE
MATTER...THE FIRE THREAT ACROSS THE AREA WILL INCREASE SHARPLY
TUESDAY AFTERNOON AND INTO WEDNESDAY. A FIRE WEATHER WATCH IS IN
EFFECT FOR NORTHWEST NORTH CAROLINA.
.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN SOME LOCATIONS BY LATE
THIS EVENING.

NCZ003>006-019-020-VAZ032>035-043>047-058-059-141800-
SURRY-STOKES-ROCKINGHAM-CASWELL-WILKES-YADKIN-PATRICK-FRANKLIN-
BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-
HALIFAX-CHARLOTTE-
1254 PM EST MON MAR 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...
SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL
VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LINE OF WEAKENING SHOWERS AND ISOLATED THUNDERSTORMS IS LIKELY TO
MOVE THROUGH THE AREA AFTER MIDNIGHT. THESE SHOWERS AND ISOLATED
THUNDERSTORMS MAY TAP INTO STRONG LOW LEVEL WINDS AND BRING WIND
GUSTS OF 40 TO 50 MPH. ISOLATED SEVERE WIND GUSTS GREATER THAN 60
MPH ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE WILL BE STRONG WINDS BEHIND THE FRONT TUESDAY...AND GUSTS MAY
REACH 40 MPH...ESPECIALLY ALONG THE BLUE RIDGE. IN COMBINATION
WITH MUCH LOWER RELATIVE HUMIDITY AND THE ALREADY DRY VEGETATIVE
MATTER...THE FIRE THREAT ACROSS THE AREA WILL INCREASE SHARPLY
TUESDAY AFTERNOON AND INTO WEDNESDAY. A FIRE WEATHER WATCH IS IN
EFFECT FOR NORTHWEST NORTH CAROLINA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED IN SOME LOCATIONS LATE TONIGHT.

JJ

Nearby

Wind Advisories in Virginia, 2006Wind Advisories in North Carolina, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.